Ohio, 2006

Flash Flooding and Hail in Ohio, April 14 to 15, 2006

April 14 to 15, 2006 · NWS ILN · 24 events in 10 counties and zones

14 hail, 8 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 14, 1:59 AM EST, 41 minutes earlier.

Area forecast discussion, Apr 14, 1:59 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
259 AM EDT FRI APR 14 2006

.SHORT TERM /TODAY THROUGH SUNDAY/...
SURFACE ANALYSIS SHOWS WARM FRONT FROM SRN WISCONSIN INTO EASTERN
INDIANA. KIND TEMP HAS RISEN 3 DEGREE IN THE PAST HOUR AND TD HAS
RISEN 8 DEGREES. REGIONAL RADAR SHOWS STRONG CONVECTION FROM NORTH
CENTRAL INDIANA WITH SEVERE CONVECTION IN EAST CENTRAL ILLINOIS.
IR IMAGERY SHOWING EXPANDING COLD TOPS WITH CONVECTION.

WILL BE DEALING WITH STRONG STORMS EARLY THIS MORNING AS STRONG
MID LEVEL WAVE WORKS QUICKLY EAST IN THE MID LEVEL FLOW. A FEW
STORMS MAY EVEN END UP BEING SEVERE IN THE TRI-STATE.

ONCE EARLY MORNING CONVECTION COMES TO AN END...CLOUDS WILL MIX OUT
ALLOWING FOR PLENTY OF HEATING. TEMPS SHOULD RISE QUICKLY TO AT OR
JUST ABOVE YESTERDAYS HIGHS BY EARLY AFTERNOON. TDS WILL ALSO BE
ON THE RISE...BRINGING US ONE OF OUR FIRST MUGGY TYPE DAYS.

STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE THIS AFTERNOON INTO
THE OVERNIGHT AS ANOTHER MID LEVEL WAVE INTERACTS WITH AN UNSTABLE
ATMOSPHERE. CAPES ARE EXPECTED TO CLIMB TO OVER 3,000 J/KG. 0-6 KM
SHEAR IS PROGGED TO BE 20 TO 40 KTS. DELTA THETA-E IS PROGGED TO BE
> 25 WITH WET BULB ZERO EXPECTED TO BE AROUND 9 KFT. MAIN THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

QUASI-STATIONARY BOUNDARY WILL THEN OSCILLATE BETWEEN OHIO/INDIANA
AND KENTUCKY THROUGH THE REST OF THE SHORT TERM. MID LEVEL FLOW
REMAINS FAST WHICH MEANS THAT WE WILL HAVE PERIODIC CONVECTIVE
THREATS. AT THIS POINT IT LOOKS LIKE BEST THREATS FOR VERY HEAVY
RAIN AND STRONG TO SEVERE THREAT WILL OCCUR MAINLY IN THE
AFTERNOON INTO THE OVERNIGHT HOURS FOR THE NEXT SEVERAL DAYS.

TIPTON

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES WERE MADE TO THE EXTENDED. FOR THOUGHTS OF PREVIOUS
FORECASTER SEE BELOW.

&&

.AVIATION /06Z-06Z/...
TSTM COMPLEX DROPPING ACRS CNTRL ILLINOIS AND NW INDIANA ATTM.
WHILE COMPLEX HAS SHOWN SOME SIGNS OF WEAKENING...MOIST AND
UNSTABLE AIR ADVECTING INTO REGION AS STRONG 50+ KT 850 LLJ APPCHS
FROM SW. THIS SHOULD ALLOW FOR TSTMS TO MAINTAIN THEMSELVES INTO
TAFS IN A FEW HOURS. HAVE REFINED THE TIMING A BIT FROM 00Z
TAFS...BRINGING TSTMS TO KDAY AT 08Z...KCVG/KLUK/KILN AT 09Z AND
KCMH/KLCK AROUND 0930Z. BEST THREAT FOR DMG WINDS WITH LINE ARE
WITH SRN FLANK OF STORMS MOVING THRU CNTRL ILLINOIS. THESE STORMS
MOVING SE...AND LIKELY TO AFFECT CVG METRO AND SRN PORTIONS OF
FCST AREA. HAVE INCLUDED STRONGER WIND GUSTS WITH TSTM TEMPOS AT
KCVG/KLUK/KILN. FURTHER NORTH TSTMS SHOULD NOT BE AS INTENSE.

TSTMS WILL BE EAST OF TAF SITES BY 13-14Z WITH SKIES LKLY TO CLEAR
OUT. HAVE KEPT BKN CU THROUGHOUT THE DAY...BUT THINK THERE MAY BE
PERIODS OF FEW/SCT CLOUDS. MODEL SOUNDINGS ALSO INDCG VERY GOOD
BNDRY LYR MIXING DURING THE DAY...AND HAVE INSERTED GUSTS THRU MID
AFTN. ALL MODEL DATA INDCG ATMOSPHERE BECMG QUITE UNSTABLE DURING
AFTN HOURS WITH SBCAPES CLIMBING ABV 4000 J/KG. THIS COMBINED WITH
ANY LEFTOVER BNDRYS FROM TSTMS THIS MRNG SHOULD ALLOW FOR SCT
TSTMS TO DVLP BY MID AFTN. TSTMS LKLY TO CONSOLIDATE INTO ANOTHER
CONVECTIVE COMPLEX ACRS SRN FCST AREA FRI EVNG AS MID LVL S/WV APPCHS
FROM NORTHWEST. HAVE HIT TSTMS HARDER AT SRN TAF SITES (KCVG/KLUK/KILN)
FRI EVNG. MORE DETAIL WILL BE EMPLOYED INTO THIS COMPLEX WITH
FUTURE TAF FCSTS AS WX EVOLVES DURING DAY FRI.

RYAN

&&

.PREV DISCUSSION...

PREV DISCUSSION...
 /ISSUED 340 PM EDT THU APR 13 2006/

LONG TERM /SUNDAY THROUGH THURSDAY/...
ACTIVE WEATHER PATTERN WILL CONTINUE NEXT WEEK. UPPER TROUGH AND
ASSOCIATED SURFACE LOW WILL BRING THE LIKELIHOOD FOR SHOWERS AND
THUNDERSTORMS ON SUNDAY AND A CHANCE ON MONDAY. AFTER A BRIEF
PERIOD OF DRY HIGH PRESSURE ON MONDAY NIGHT...THE CHANCE OF
SHOWERS AND THUNDERSTORMS WILL RETURN FOR TUESDAY THROUGH EARLY
THURSDAY WITH THE ARRIVAL OF A SLOW MOVING CUT OFF UPPER LOW AND
ATTENDANT SURFACE LOW AND FRONTS.

WITH LITTLE COLD ADVECTION INDICATED...TEMPERATURES ARE FORECAST TO
REMAIN ABOVE NORMAL THROUGH MOST THE PERIOD. READINGS MAY DROP BELOW
NORMAL NEXT THURSDAY WHEN THE UPPER LOW TAKES AIM AT THE REGION.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 13, 2:51 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT THU APR 13 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-142000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
351 PM EDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER TONIGHT
ACROSS THE UPPER MIDWEST AND DROP SOUTHEAST OVERNIGHT. SOME OF
THESE STORMS MAY CONTAIN HEAVY RAINFALL...SMALL HAIL AND DAMAGING
WINDS. SOME OF THE STORMS COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FRONTAL BOUNDARY WILL LINGER ACROSS THE REGION THROUGH THE
WEEKEND. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 07:41 UTC.

Open the radar archive at this moment

Event by event

14 hail, 8 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
April 14, 2:40 AM EST to 2:45 AM EST
Where
Shelby County, 3 mi SW of Sidney
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
40.250, -84.183

Three homes and a barn sustained structural damage. A business on Schenk Road had part of its roof removed.

Thunderstorm Wind, Clark

When
April 14, 3:20 AM EST to 3:25 AM EST
Where
Clark County, Springfield
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
NEWSPAPER
Coordinates
39.917, -83.800

There was scattered damage at a mobile home park affecting four mobile homes. A metal carport was heavily damaged. Three evergreen trees were also downed.

Thunderstorm Wind, Delaware

When
April 14, 4:27 PM EST
Where
Delaware County, Radnor
Measured
57 kt (66 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
40.383, -83.150

Thunderstorm Wind, Delaware

When
April 14, 4:35 PM EST to 4:38 PM EST
Where
Delaware County, 3 mi N of Delaware
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.350, -83.067

Power lines were knocked down.

Hail, Licking

When
April 14, 5:06 PM EST to 5:10 PM EST
Where
Licking County, Utica
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
40.233, -82.450

Hail, Preble

When
April 14, 6:30 PM EST to 6:34 PM EST
Where
Preble County, Eaton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.750, -84.633

Hail, Preble

When
April 14, 6:39 PM EST to 6:43 PM EST
Where
Preble County, 1 mi S of Lewisburg
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.817, -84.383

Hail, Montgomery

When
April 14, 7:01 PM EST to 7:05 PM EST
Where
Montgomery County, New Lebanon
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.750, -84.383

Hail, Montgomery

When
April 14, 7:10 PM EST to 7:15 PM EST
Where
Montgomery County, West Carrollton
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
39.667, -84.250

Hail, Montgomery

When
April 14, 7:19 PM EST to 7:24 PM EST
Where
Montgomery County, Miamisburg
Measured
1.25 in hail
Property damage
$6,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.650, -84.283

Hail, Montgomery

When
April 14, 7:23 PM EST to 7:27 PM EST
Where
Montgomery County, Kettering
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.733, -84.183

Hail, Montgomery

When
April 14, 7:26 PM EST to 7:30 PM EST
Where
Montgomery County, Centerville
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.617, -84.150

Hail, Warren

When
April 14, 7:30 PM EST to 7:34 PM EST
Where
Warren County, 3 mi SW of Waynesville
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.500, -84.117

Hail, Greene

When
April 14, 7:38 PM EST to 7:42 PM EST
Where
Greene County, Xenia
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
39.683, -83.933

Hail, Warren

When
April 14, 7:39 PM EST to 7:43 PM EST
Where
Warren County, Springboro
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.550, -84.233

Hail, Warren

When
April 14, 7:48 PM EST to 7:52 PM EST
Where
Warren County, 5 mi NE of Lebanon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
39.483, -84.133

Thunderstorm Wind, Warren

When
April 14, 7:50 PM EST to 7:54 PM EST
Where
Warren County, Waynesville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
AMATEUR RADIO
Coordinates
39.533, -84.083

Trees were downed.

Thunderstorm Wind, Clinton

When
April 14, 8:04 PM EST to 8:15 PM EST
Where
Clinton County, Countywide
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
39.400, -83.783

Trees were knocked down across the county. A concrete dugout at a baseball field at Wilmington High School sustained severe damage and had its roof torn off.

Thunderstorm Wind, Warren

When
April 14, 8:05 PM EST to 8:09 PM EST
Where
Warren County, Springboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.550, -84.233

Trees and power poles were knocked down. Penny size hail also occurred.

Hail, Montgomery

When
April 14, 8:10 PM EST to 8:14 PM EST
Where
Montgomery County, Miamisburg
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.650, -84.283

Thunderstorm Wind, Clinton

When
April 14, 8:19 PM EST to 8:24 PM EST
Where
Clinton County, Martinsville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
39.317, -83.817

Several buildings sustained roof damage. A few trees were also downed.

Hail, Auglaize

When
April 14, 9:15 PM EST to 9:22 PM EST
Where
Auglaize County, St Marys
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.533, -84.383

Flash Flood, Auglaize

When
April 14, 9:35 PM EST to 11:00 PM EST
Where
Auglaize County, St Marys
Property damage
$6,000
Reported by
AMATEUR RADIO
Coordinates
40.533, -84.383

High water flooded several roads, including Lock Two Road and Plattner Road. One home had water damage.

Flash Flood, Shelby

When
April 15, 12:52 AM EST to 2:00 AM EST
Where
Shelby County, Anna
Reported by
TRAINED SPOTTER
Coordinates
40.400, -84.167

Several roads were flooded.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499510, 5499511, 5499423, 5499424, 5499509, 5499493, 5499492, 5499494, 5499495, 5499496, 5499497, 5499498, 5499500, 5499499, 5499501, 5499502, 5499503, 5499504, 5499506, 5499507, 5499505, 5499508, 5499512, 5499513.